Stickelberger’s congruences for absolute norms of relative discriminants. (English) Zbl 1239.11124

Let \(L/K\) be a finite extension of number fields, unramified at \(2\), \({\mathfrak d}_{L/K}\) the discriminant, \(c\) the number of complex places of \(L\) which lie above a real place of \(K\), \(\overline{N}_{K/{\mathbb Q}}({\mathfrak d}_{L/K})\) the absolute norm of \({\mathfrak d}_{L/K}\), \(k\) the maximal subfield of \( {\mathbb Q}(\mu_{2^\infty})\) contained in \(K\), \([k:{\mathbb Q}]=2^m,m\geq 0\). The author proves \[ (-1)^c\overline{N}_{K/{\mathbb Q}}({\mathfrak d}_{L/K})\equiv 1\pmod {4\cdot 2^m}. \]


11R29 Class numbers, class groups, discriminants
11R37 Class field theory
Full Text: DOI arXiv EuDML


[1] G. Gras, Class Field Theory: from theory to practice. SMM, Springer-Verlag, 2003; second corrected printing: 2005. · Zbl 1019.11032
[2] J. Martinet, Les discriminants quadratiques et la congruence de Stickelberger. Sém. Théorie des Nombres, Bordeaux 1 (1989), 197-204. · Zbl 0731.11061
[3] S. Pisolkar, Absolute norms of \(p\)-primary units. Jour. de Théorie des Nombres de Bordeaux 21 (2009), 733-740. · Zbl 1214.11131
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.